| Model Number |
980A1ENNISB |
| Medical Device Problem Code |
Smoking (1585)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
08/17/2023
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that this 980 ventilator was emitting smoke. the ventilator was not in use on a patient at the time of the reported event.
Additional Manufacturer Narrative
H3 device evaluation summary: medtronic conducted an investigation based on all information received.It was reported that this 980 ventilator was emitting smoke.The device was available for evaluation.Medtronic service personnel evaluated the device at the healthcare facility and found a thermally damaged component on the direct current-direct current printed circuit board assembly (dc-dc pcba).The faulty board was removed from the ventilator, photographs were taken and sent to a medtronic engineer for evaluation.Review of the photographs confirms thermal damage to apart (capacitor, reference designator c83) which is likely a result of a short circuit.Additionally, medtronic service personnel removed the graphical user interface central processing unit (gui cpu) pcba as a precaution due to its proximity to the dc-dc pcba.Both parts were replaced.The ventilator passed all tests per manufacturer specifications at the time of service.The parts have been returned to medtronic and are undergoing further analysis.The likely cause of the report event was isolated in the field to a faulty dc-dc pcba.There is an existing previous internal investigation regarding this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any defects or has malfunctioned.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Additional Manufacturer Narrative
Section d9 was updated due to part return correction section g2 510k section h6 evaluation code result additional code added component code updated - remove g02005 and add g0201201.H3 device evaluation summary: updated due to part return medtronic conducted an investigation based on all information received.It was reported that this 980 ventilator was emitting smoke.The device was available for evaluation.The service personnel (sp) inspected the ventilator for the reported issue of unit emitted smoke.The sp found the unit's direct current (dc) - dc converter printed circuit board assembly (pcba) and the graphical user interface (gui) central processing unit (cpu) pcba had burnt marks and replaced both of the pcbas.The unit passed all calibrations and tests per manufacturer specifications at the time of service.One gui cpu pcba was received for failure analysis.A visual inspection of the returned part was conducted and a smoke mark was found on the pcba connector likely due to the proximity to the dc - dc converter pcba.The part was functionally tested with no malfunction identified.An image of the dc - dc converter pcba was attached for image analysis and the dc - dc converter pcba was also returned for failure investigation.From the image review and the visual inspection of the returned dc - dc converter pcba, it was found that the c83 capacitor was thermally damaged.The fault was isolated to the c83 capacitor of the dc - dc converter pcba.If this type of fault occurs while in use on a patient the ventilator response would be a loss of ventilation to the patient.The cause of the event was isolated to a fault in the c83 capacitor of the dc - dc pcba.There is an existing previous internal investigation regarding this issue.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.